Alert archive / Montana / High Wind Warnings in 2017

High Wind Warning 9, NWS Great Falls, MT

October 16, 2017

NWS Great Falls, MT issued this high wind warning at Oct 16, 2017, 9:35 AM MDT. It took effect at Oct 17, 2017, 12:00 AM MDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 9:35 AM MDT (15:35 UTC)
In effect from
Oct 17, 2017, 12:00 AM MDT
Expired
Oct 18, 2017, 4:00 AM MDT
In force
28 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

507 
WWUS75 KTFX 161535
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
935 AM MDT Mon Oct 16 2017

MTZ009-010-048-170345-
/O.UPG.KTFX.HW.A.0007.171017T0600Z-171018T0600Z/
/O.NEW.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
935 AM MDT Mon Oct 16 2017

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MDT TUESDAY NIGHT...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from midnight tonight to
midnight MDT Tuesday night. the High Wind Watch is no longer in
effect.

* Winds: Southwest 35 to 50 mph with gusts 70 to 90 mph.

* Timing: Tuesday morning through Tuesday evening.

* Impacts: Isolated to scattered tree damage with minor property
  damage and power outages likely. Travel will be difficult,
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ047-051-170345-
/O.EXB.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
935 AM MDT Mon Oct 16 2017

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

The National Weather Service in Great Falls has issued a High
Wind Watch, which is in effect from Tuesday afternoon through
late Tuesday night.

* Winds: West 20 to 35 mph with possible gusts up to 65 mph.

* Timing: Tuesday afternoon and evening.

* Impacts: Isolated to scattered tree damage with minor property 
  damage and power outages possible. Travel may be difficult, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

MTZ011>014-044>046-049-050-170345-
/O.CON.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, MacDonald Pass, Shelby, Sunburst, Chester, Whitlash, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, 
and Hobson
935 AM MDT Mon Oct 16 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* Winds: Southwest 25 to 40 mph with gusts up to 65 mph.

* Timing: Tuesday afternoon through Tuesday evening.

* Impacts: Isolated to scattered tree damage with minor property 
  damage and power outages possible. Travel may be difficult, 
  especially for high-profile vehicles. 

* Exceptions: Although this watch includes much of northern 
  Lewis and Clark County, it specifically does not include the 
  Lincoln and Helena areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$
7 follow-up statements
326 
WWUS75 KTFX 161947
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
147 PM MDT Mon Oct 16 2017

MTZ009-010-048-170800-
/O.CON.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
147 PM MDT Mon Oct 16 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MDT TUESDAY NIGHT...

* Winds: Southwest 35 to 50 mph with gusts 70 to 90 mph.

* Timing: Late tonight through Tuesday evening.

* Impacts: Damaging winds capable of producing isolated to
  scattered tree and property damage likely. Isolated to scattered 
  power outages are expected. Travel will be difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ011>014-044>046-049-050-170800-
/O.CON.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, MacDonald Pass, Shelby, Sunburst, Chester, Whitlash, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, 
and Hobson
147 PM MDT Mon Oct 16 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* Winds: Southwest 30 to 40 mph with gusts up to 65 mph.

* Timing: Tuesday afternoon through Tuesday evening.

* Impacts: Damaging winds capable of producing isolated to
  scattered tree and property damage are possible. Isolated to
  scattered power outages are possible. Travel may be difficult, 
  especially for high profile vehicles. 

* Exceptions: Although this watch includes much of northern 
  Lewis and Clark County, it specifically does not include the 
  Lincoln and Helena areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

MTZ047-051-170800-
/O.CON.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
147 PM MDT Mon Oct 16 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* Winds: West 30 to 40 mph with gusts up to 65 mph.

* Timing: Tuesday afternoon and evening.

* Impacts: Damaging winds capable of producing isolated to
  scattered tree and property damage are possible. Isolated to
  scattered power outages are possible. Travel may be difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$
055 
WWUS75 KTFX 170231
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
831 PM MDT Mon Oct 16 2017

MTZ011>014-044>046-049-050-171200-
/O.UPG.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/
/O.EXB.KTFX.HW.W.0009.171017T1800Z-171018T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, 
Raynesford, Stanford, and Hobson
831 PM MDT Mon Oct 16 2017

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from noon Tuesday to midnight
MDT Tuesday night. This warning replaces the High Wind Watch
previously in effect.

* Winds: Southwest 35 to 45 mph with gusts up to 70 mph.

* Timing: Tuesday afternoon through Tuesday evening.

* Impacts: Damaging winds capable of producing isolated tree and
  property damage are likely. Isolated power outages are also
  likely. Travel will be difficult, especially for high profile 
  vehicles. 

* Exceptions: Although this watch includes much of northern 
  Lewis and Clark County, it specifically does not include the 
  Lincoln and Helena areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ047-051-171200-
/O.UPG.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/
/O.EXB.KTFX.HW.W.0009.171017T1800Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
831 PM MDT Mon Oct 16 2017

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM MDT
WEDNESDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from noon Tuesday to 4 AM MDT
Wednesday. the High Wind Watch is no longer in effect.

* Winds: West 30 to 40 mph with gusts up to 65 mph.

* Timing: Tuesday afternoon and evening.

* Impacts: Damaging winds capable of producing isolated tree and
  property damage are likely. Isolated power outages are also
  likely. Travel will be difficult, especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ009-010-048-171200-
/O.CON.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
831 PM MDT Mon Oct 16 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MDT TUESDAY NIGHT...

* Winds: Southwest 35 to 50 mph with gusts mostly to 75 mph, but
  gusts up to 90 mph are likely closer to the Rocky Mountain 
  Front.

* Timing: Late tonight through Tuesday evening.

* Impacts: Damaging winds will likely cause scattered tree and
  property damage. Scattered power outages are also expected. 
  Travel will be very difficult, especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
703 
WWUS75 KTFX 171012
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
412 AM MDT Tue Oct 17 2017

MTZ009-010-048-172200-
/O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
412 AM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* Winds: Southwest 35 to 50 mph with gusts up to 75 mph. Gusts to
  around 90 mph are possible close to the Rocky Mountain Front. 

* Timing: Today through this evening with strongest winds late
  this afternoon.

* Impacts: Damaging winds will likely cause tree and property
  damage. Scattered power outages are also expected. Travel will 
  be difficult, especially for high profile vehicles.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ011>014-044>046-049-050-172200-
/O.CON.KTFX.HW.W.0009.171017T1800Z-171018T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, 
Raynesford, Stanford, and Hobson
412 AM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MDT TONIGHT...

* Winds: Southwest 35 to 45 mph with gusts up to 70 mph.

* Timing: This afternoon and evening.

* Impacts: Damaging winds capable of producing isolated tree and
  property damage are likely. Isolated power outages are also
  likely. Travel will be difficult, especially for high profile
  vehicles. 

* Exceptions: Although this watch includes much of northern 
  Lewis and Clark County, it specifically does not include the 
  Lincoln and Helena areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ047-051-172200-
/O.CON.KTFX.HW.W.0009.171017T1800Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
412 AM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
MDT WEDNESDAY...

* Winds: West 30 to 40 mph with gusts up to 65 mph.

* Timing: Tuesday afternoon and evening.

* Impacts: Damaging winds capable of producing isolated tree and
  property damage are likely. Isolated power outages are also
  likely. Travel will be difficult, especially for high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
131 
WWUS75 KTFX 171244
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
644 AM MDT Tue Oct 17 2017

MTZ009-010-048-172200-
/O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
644 AM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT...

* Winds: Southwest 30 to 50 mph with gusts up to 85 mph.

* Timing: Today through this evening...with strongest winds
  expected late this afternoon.

* Impacts: Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ011>014-044>046-049-050-172200-
/O.CON.KTFX.HW.W.0009.171017T1800Z-171018T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, 
Raynesford, Stanford, and Hobson
644 AM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT
FROM NOON TODAY TO MIDNIGHT MDT TONIGHT...

* Winds: Southwest 35 to 45 mph with gusts up to 70 mph.

* Timing: This afternoon and evening.

* Impacts: Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ047-051-172200-
/O.CON.KTFX.HW.W.0009.171017T1800Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
644 AM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT
FROM NOON TODAY TO 4 AM MDT WEDNESDAY...

* Winds: West 30 to 40 mph...with gusts up to 70 mph.

* Timing: Tuesday afternoon and evening.

* Impacts: Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
935 
WWUS75 KTFX 171907
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
107 PM MDT Tue Oct 17 2017

MTZ009-010-048-180600-
/O.NEW.KTFX.HW.A.0008.171019T0300Z-171019T1500Z/
/O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
107 PM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT...
...HIGH WIND WATCH IN EFFECT
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING...

The National Weather Service in Great Falls has issued a High
Wind Watch, which is in effect from Wednesday evening through
Thursday morning. A high wind warning continues through this 
evening.

* Winds: Southwest 35 to 45 mph...with gusts up to 75 mph.

* Timing: Through this evening.

* Impacts: Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

* Another high wind event is possible Wednesday night into
  Thursday morning. Thus a high wind watch is in effect for this
  time period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ011>014-044>046-049-050-180600-
/O.CON.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, 
Raynesford, Stanford, and Hobson
107 PM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT...

* Winds: West 30 to 40 mph...with gusts up to 60 mph.

* Timing: Through this evening.

* Impacts: Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ047-051-180600-
/O.CON.KTFX.HW.W.0009.000000T0000Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
107 PM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 4 AM MDT WEDNESDAY...

* Winds: West 30 to 40 mph...with gusts up to 60 mph.

* Timing: Through tonight.

* Impacts: Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
819 
WWUS75 KTFX 180557
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1157 PM MDT Tue Oct 17 2017

MTZ009-010-048-181200-
/O.EXP.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/
/O.CON.KTFX.HW.A.0008.171019T0300Z-171019T1500Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
1157 PM MDT Tue Oct 17 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...
...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

* Winds: Southwest 35 to 45 mph...with gusts up to 75 mph.

* Timing: Strong winds will subside late tonight through Wednesday
  morning then are likely to redevelop Wednesday night through 
  Thursday.

* Impacts: Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* Another high wind event is possible Wednesday night into 
  Thursday morning. Thus a high wind watch is in effect for this 
  time period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

MTZ011>014-044>046-049-050-180700-
/O.EXP.KTFX.HW.W.0009.000000T0000Z-171018T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, 
Raynesford, Stanford, and Hobson
1157 PM MDT Tue Oct 17 2017

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Wind gusts of 35 to 50 mph will continue in some areas through 3
am MDT...however strong winds have begun to subside and will 
continue to slowly diminish through the rest of tonight.


$$

MTZ047-051-181000-
/O.CON.KTFX.HW.W.0009.000000T0000Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
1157 PM MDT Tue Oct 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY...

* Winds: West 30 to 40 mph...with gusts up to 60 mph.

* Timing: Through tonight.

* Impacts: Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$
330 
WWUS75 KTFX 181014
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
414 AM MDT Wed Oct 18 2017

MTZ047-051-181115-
/O.EXP.KTFX.HW.W.0009.000000T0000Z-171018T1000Z/
Blaine-Fergus-
Including the following locations Chinook, Harlem, Hays, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
414 AM MDT Wed Oct 18 2017

...HIGH WIND WARNING HAS EXPIRED...

Strong winds have diminished.

$$

MTZ009-010-048-182200-
/O.CON.KTFX.HW.A.0008.171019T0300Z-171019T1500Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
414 AM MDT Wed Oct 18 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

* Winds: Southwest 35 to 45 mph...with gusts up to 75 mph.

* Timing: Strong winds may redevelop tonight through Thursday
  morning.

* Impacts: Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 16, 5:00 AM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Oct 16, 5:00 AM MDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
500 AM MDT Mon Oct 16 2017

Updated Aviation Discussion

.SYNOPSIS...

A westerly flow aloft across the Northern Rockies and Montana will
maintain dry, mild and breezy conditions across the region today
with increasing winds tonight through Tuesday. Strong winds are
possible across much of north central Montana late tonight through
Tuesday evening as a weather disturbance moves across western
Canada. Windy conditions are likely to continue through much of
this week and into the weekend as a series of fast moving Pacific
weather systems track east along the Canadian border.

&&

.DISCUSSION...

Today through Wednesday...Fast westerly flow aloft continues
across the region today around a flattening upper level ridge
centered over the SW US. Surface pressure gradient across the
Rockies will continue to support locally strong winds along areas
immediately adjacent to the Northern Rocky Mtn front today with
afternoon mixing bringing an increase in winds, though not as
strong, to much of north central MT again this afternoon. Upper
trough moves into BC tonight with band of strong flow aloft
sagging south to areas along the AB border by Tuesday morning.
This will support increasing winds tonight for much of north
central MT with gusts in excess of 50-60 kts developing along the
Rocky Mtn front and Glacier county by Tuesday morning as a
critical level (favorable wind profile with low level maximum near
ridgetops) increases along the northern Rocky Mtn Front through
Tuesday morning. Band of strongest winds aloft sags further S and
E into N-central MT Tuesday while a surface trough in AB deepens
ahead of the upper trough moving across BC. Upper level trough
emerges in AB Tuesday night with surface low and cold front moving
quickly east off the Rockies with a trailing portion of the front
sweeping SE across N-central MT Tuesday night. Strong winds
initially along the Rocky Mtn front Tuesday morning will likely
spread east into adjacent western portions of n-central MT early
Tuesday afternoon with potential increasing for a period of strong
winds to extend further east across much of the remainder of
n-central MT Tuesday afternoon and evening. Strongest wind gusts
along the Rocky Mtn Front are likely to occur Tuesday afternoon
and may exceed 80 mph locally in areas favorable for enhanced
winds. Further east, wind gusts of 60-70 mph are most likely to
occur late Tuesday afternoon and early evening. Winds aloft
diminish slightly late Tuesday night and Wednesday, maintaining
windy conditions across the forecast area, however the surface
pressure gradient relaxes across the region as the surface trough
moves east into central Canada. Hoenisch

Wednesday night through Monday...The overall windy and warm pattern
will persist well into the overnight hours Wednesday night as strong
upper-level winds continue aloft. However, things begin to change on
Thursday with the development of a west coast longwave trough. This
will allow for a progressive southwesterly flow to transition aloft
across the area. The effect will be much warmer temperatures during
the day on Thursday due to downsloping/chinook winds, which has been
reflected well by model trends the past few days. Another note will
be the overnight lows Thursday and Friday morning, as temperatures
wont drop too far given persistent nocturnal gusty winds and
downsloping. It is possible that some locations could reach near-
record warmest overnight low temperatures for those dates with many
only seeing lows in the upper 40's to lower 50's across the Plains.
During the day on Friday, a quick moving cold front will swing
through the CWA leaving behind slightly cooler temperatures, as well
as increasing light rain showers. As cooler air filters in behind
the passing cold front Friday afternoon, some higher elevations in
south central and southwestern MT may end up with some accumulating
snow through late Friday night. By Saturday, any early morning
lingering rain or mountain snow showers will quickly exit to the
east leaving behind moderating temperatures and intervals of sun and
clouds. The long range pattern does suggest the development of a
reinforcing strong ridge across SW US. As heights progressively
increase/steepen in this response, model guidance appears to support
a developing strong zonal jet right across the northwestern US. This
may introduce the next potential strong wind event at some point
Saturday and into Sunday followed by a trend in near to above normal
temperatures into early next week. KLG

&&

.AVIATION...
Updated 1100Z.

Area remains under a dry and stable westerly flow aloft with VFR
conditions prevailing with scattered to broken high level cloud-
cover streaming over the Northern Rockies. Breezy west winds on the
plains will increase again this afternoon with gusts 25-35kts across
most n-central MT terminals while gusts 35-45 kts continue along and
adjacent to the Rocky Mtn Front. Wind speeds will increase further
this evening across n-central MT with gusts in excess of 50kts
possible along and adjacent to the Rocky Mtn front after 06z
Tuesday. Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  68  48  71  45 /   0   0   0  10
CTB  64  44  66  37 /   0   0   0  10
HLN  67  40  72  46 /   0   0   0  10
BZN  65  35  72  40 /   0   0   0   0
WEY  52  25  54  28 /   0   0   0   0
DLN  62  33  67  38 /   0   0   0   0
HVR  68  44  72  37 /   0   0   0  10
LWT  67  42  71  41 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday afternoon through Tuesday evening
Cascade...Central and Southern Lewis and Clark...Chouteau...
Eastern Pondera...Eastern Teton...Hill...Judith Basin...
Liberty...Toole.

High Wind Watch from late tonight through Tuesday evening
Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 1:47 PM MDTRed Flag WarningTFXBlaine, Cascade, Chouteau, Fergus, Glacier, Hill and 8 more31 hr

Nearby

High Wind Warnings in Montana, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.